Aa
A
A
A
Close
Anxiety Community
23.2k Members
2216810 tn?1420856876

im scared to take Lexapro!

Hi everyone!My psychologist prescribed me Lexapro 20 mg and xanax 0.5 mg for anxiety ,PTSD,depression.But i am scared to take SSRI.Does anyone has use it and if yes,what side effect did you have and does Lexapro helps?
19 Responses
480448 tn?1426948538
After all of these years for you....with numerous medication combos, questionable diagnoses, and debilitating anxiety...IMO, this is honestly the first combination that makes sense.  I hope you give it a try.  There's no guarantees, but it's worth trying in my opinion.  You've been through so much, and really have not had much luck getting any relief.

Let us know okay?  Remember, this will take time hon.  As hard as it is, try to be patient.
10962624 tn?1421804372
Hi there, I'm on 15mg Lexapro and have been taking it for around two months now. I'm going to start off by saying that I have gotten a lot of relief from it, I have noticed a BIG change in the way I react to things now and I'm no where near as anxious as I was. That being said the first couple of weeks on it are no cake walk. As your body gets adjusted to the medicine you may experience some increase in anxiety, trouble sleeping, nausea, headaches, lack of appetite, etc. Everyone reacts differently to these kind of drugs but those were the side effects I felt the most. Don't expect an immediate response, it will take a long time for you to feel the full effects of the medicine. It took about three weeks for me to start feeling some relief but the past month has been pretty great. I've been able to go about my normal life again and am a lot more stress-free.
Avatar universal
You mean psychiatrist, right?  The benzo is more to fear than the antidepressant, but the truth is, any time you take any medication there is risk and it's okay to be afraid.  It's smart in fact to do your homework.  My opinion is, exhaust all non-medication means of dealing with things, in this case therapy and the like, but if your life isn't liveable then you have to do what you have to do.  My only concern is the starting dose -- my understanding is that the best way to do an antidepressant is to taper up and when you quit taper down slowly so you can get used to it and if a low dose works, then all the better.  20mg is the high dose for Lexapro.  I was started a 5mg, then moved to 10, and so on.  
Avatar universal
Does everyone experience increase anxiety when started on lexapro
10962624 tn?1421804372
Everyone is different and everyone is going to get different side effects. I know that when I started I was told early on that I had I higher chance for an increase in anxiety because I'm young and in my early twenties. Some people don't notice an increase in anxiety at all! [:
Avatar universal
For me the ssri did the most help while benzos like Xanax just made me lathargic. While medicine is not the all encompassing solution, it might allow your therapy to be more effective if the anxiety lessens.
2216810 tn?1420856876
Thank you so much ,i always have got help advice  from you.I will try it,i hope this time these meds gonna help :( Thank you again nursegirl6572.God bless you..!
2216810 tn?1420856876
To all of you,thank you for your comments,i appreciate every think you  said.
480448 tn?1426948538
Have you started the Lexapro yet sweetie?
2216810 tn?1420856876
Today is day 2 that im using Lexapro but i started on 10 mg,i am not experiencing any side effect,I am so happy for this.After how many days im gonna feel any good effect of it (if that is going to happen) ?
480448 tn?1426948538
That's super news!

It usually takes several weeks before one begins noticing improvements (and they're usually subtle at first).  To reach the full level of effectiveness, it isn't unusual for it to take 6-8 weeks (if not a bit more).

You also may find that you end up needing a higher dose for it to be optimally effective for you.  The VERY best advice I could give you is to TRY not to think about it....just go on about your life.....that way you're not counting days, or over-analyzing how you feel.

Fingers crossed for you sweetie...you're off to a great start!
Avatar universal
I'm also afraid to start lexapro too. Did u experience dizzyness and increase in anxiety?
2216810 tn?1420856876
Hi nursegirl6572.Today it was day 2 of using 10 mg of it,but afternoon i was  sometimes feeling heart palpitations.It is been a long time since i didn't worry about my heart.I did EKG before 6 months and nothing were wrong with my heart.Should i worry or it could be just anxiety ?
2216810 tn?1420856876
Hi Sophie ,I didn't experience any side effect expect dry mouth and i 'm not sure if heart palpitations are from Lexapro or from anxiety.
2216810 tn?1420856876
It is my 5th day of using Lexapro 10 mg..but i feel so bad :'( i am depressed anxious and have such severe panic attacks :'( ..Is this a side effect of it or i must quit it off ?
Avatar universal
Lexapro will make you feel worse before you get better.  It can increase your anxiety temporarily while your body adjusts.  It usually takes about 4 weeks before you start to feel a noticeable improvement in your anxiety.  
I usually  have heart palpitations when I'm taking meds, particularly something I'm scared of.  In my case, the palps are bought on by anxiety, not the meds.
Hang in there, it should get better.
480448 tn?1426948538
I agree with the above, especially since you were doing well on it up until the palpitations.  How many episodes of palpitations did you have?  Do you happem to have a heart murmur (mitral valve prolapse)?
2216810 tn?1420856876
Thank you for your advice.I guess my heart palpitation was just from anxiety. I'm trying  to not give attention to my heart rhythm,even its fast but i guess its from anxiety.I think there's no side effect from Lexapro ,just improvement on anxiety and negative thoughts  but i hope I will get better fast.So i am on 10 mg of Lexapro,my doc said i must take 20 mg of it but i think its a higher dose and actually i am scared to.Should i take exact dose as my doc said?
480448 tn?1426948538
I think it's reasonable to give the 10 mg some time...in the very least, to allow yourself to adjust.  You're doing great, I'm proud of you.

Talk with your doc about giving the 10 mg a couple of weeks maybe, then increasing to 20mg.  I think you're going to do fine.  It's very promising that you're seeing some improvements!

Keep us in the loop!
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1595629445
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?